Maryland, 2015Winter Storm and Winter Weather in Maryland, March 4 to 5, 2015
March 4 to 5, 2015 · NWS LWX · 18 events in 18 counties and zones
A cold front brought widespread heavy snow to the area with a strong convergence zone aligning across northern Virginia into eastern Maryland resulting in mesoscale banding and higher snow totals.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought widespread heavy snow to the area with a strong convergence zone aligning across northern Virginia into eastern Maryland resulting in mesoscale banding and higher snow totals.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 4, 2:58 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 4, 2:58 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EST WED MAR 4 2015
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. ASSOCIATED
PRECIPITATION WILL CONTINUE INTO THURSDAY AS SNOWFALL DUE TO THE
PASSAGE OF A CORE OF STRONGER WINDS IN THE JET STREAM. HIGH
PRESSURE BUILDS OVERHEAD FRIDAY...THEN PERSISTS THROUGH THE
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE TWO SFC BNDRYS OF THIS MRNG SEEM TO HV COMBINED INTO ONE...
STRETCHING FM INVOF MRB-BNA-SHV. GIVEN THE LACK OF FORCING...PCPN
HAS BEEN SLOW IN ADVCG EWD TDA. HWVR...LTST RADAR COMPOSITE
DEPICTS PCPN /ALL RAIN/ ACRS NRN CWFA. ANTICIPATE PCPN TO
OVERSPREAD THE REST OF THE AREA TAFTN.
DUE TO IN-SITU WEDGE...ITS BEEN TOUGH TO GET TEMPS OUT OF THE 40S
TDA. W99 HAS BEEN THE ONE EXCEPTION. THE ARRIVAL OF RAFL WL PUT AN
END TO ANY ADDTL TEMP RISE.
LTST GDNC CYCLE REVEALS A DECENT AMT OF CONSISTENCY SYNOPTICALLY.
HV SUBTLE THERMAL TIMING CHGS...WHICH IS XPCTD. BUT FROM AN
ENSEMBLE VIEWPOINT...GDNC CONFIRMING THAT GOING FCST ON TRACK...
AND HV NOT ADJUSTED MUCH. THE END RESULT IS TO COVERT THE SRN
FRINGE OF THE CWFA FROM A WATCH TO A LOW END WARNING. PTYPES IN
THIS AREA A BIT OF A CONCERN.
AS ALREADY MENTIONED...IT WL BE RAINING AT THE BGNG OF THE TNGT
PD. AS THE CDFNT WORKS SWD...COLDER AIR WL BE DRAINING SOUTH...
WHILE BAROCLINICITY AND THE UPR JET WL PROVIDE FORCING FOR CONTD
PCPN GENERATION. THE MSTR FEED WL COME FROM THE WRN GLFMEX AS
WELL AS THE PACIFIC. PWAT FM RNK 12Z RAOB WAS 250 PCT OF NORMAL.
CERTAINLY PLENTY OF MSTR IN PLAY.
AM KEEPING FCST CONSISTENT IN TRANSITIONING FROM RA TO SNW W/ A
SHORT PD OF PL IN BTWN. EXACT TIMING OF EACH STILL MAY NEED TO BE
ADJUSTED BY AN HR OR TWO EITHER WAY. BTTM LINE...BY SUNRISE XPCTG
ALL SNOW BY SUNRISE TMRW N OF SHD-DCA-NAK. HV A SNPL OR PLRA MIX
TO THE S.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
WL TAKE THE TRANSITION TO SNW FM SHD-DCA-NAK AT THE START OF PD
SWD TO EDGE OF CWFA BY MID MRNG. UVV ALIGNS VERY WELL W/ SNOW
GROWTH REGION A CPL HRS BHD TRANSITION TO SNOW. SCREAMING MESSAGE
HERE...EVEN THOUGH IT MAY NOT LOOK BAD UPON WAKING UP...XPCT CONDS
TO GET WORSE DURING THE DAY. WL HV THE RRQ OF 160 KT UPR JET...
SNOW GROWTH REGION...AND FGEN FORCING ALL CROSSING CWFA DURING THE
MIDDAY HRS-- A LTL ERLR TO THE N AND LATER CENTRAL VA/SRN MD. THAT
IS WHEN THE BULK OF THE FCSTD SNOW WL ACCUMULATE. SMALL TWEAKS
HERE CUD HV BIG IMPACTS ON STORM TTLS. DID NOT MASSAGE FCST AS ANY
CHGS WUD BE MINOR WRT PSBL FCST ERRORS.
GDNC HOLDS ONTO PL A BIT LONGER IN SRN MD. ULTIMATELY THAT WL
IMPACT SNW TTLS...POTENTIALLY BY CUTTING THEM DOWN. CURRENT FCST
REPRESENTS BEST ASSESSMENT AT THIS TIME. RECOGNIZE THAT THIS
ASPECT OF THE FCST SUBJECT TO MORE SIZEABLE ERRORS THAN THE REST
OF THE CWFA.
BACK EDGE OF SNOW SHUD MV SE BY LATE DAY. ADDED A CHC SNW ELY
EVENING TO ACCNT FOR LINGERING ACTIVITY/TIMING DIFFS. AFTER THAT
ITLL ALL BE A TEMP FCST. TEMPS WL ALREADY BE DROPPING DUE TO CAA
DURING THE DAY THU...AND THAT DROP WL ONLY BE ENHANCED AT NGT W/
THE LOSS OF DAYLIGHT. USED MOS MEAN W/ A SMALL CONTRIBUTION FM
PRVS FCST FOR MIN-T. WL HV PLENTY OF LOWS INTHE SINGLE DIGITS AND
TEENS...AND WL NEED TO BE CONSIDERING SUBZERO WIND CHILL FACTOR
BY DAWN FRI MRNG.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NOT MUCH HAS CHANGED FROM PREVIOUS FORECASTS FOR THE EXTENDED
PERIOD. AFTER AN EXTREMELY COLD START FRIDAY MORNING...TEMPERATURES
WILL BE VERY SLOW TO RISE THROUGH FRIDAY...WITH WEAK CAA AND
RESIDUAL SNOW PACK. VERY WEAK SOUTHERLY FLOW COMMENCES LATE FRIDAY
NIGHT...BUT THE SNOWPACK AND STRONG RADIATIONAL COOLING WILL KEEP
NIGHTTIME LOWS WELL BELOW NORMAL.
WARMING BEGINS SATURDAY...AND DESPITE THE PASSAGE OF A WEAK COLD
FRONT SATURDAY NIGHT...TEMPERATURES WILL SLOWLY WARM THROUGH THE
REST OF THE WEEKEND AND THROUGH THE EARLY/MIDDLE PART OF NEXT WEEK.
FOR NOW KEPT THE EXTENDED POP FREE DUE TO LARGE MODEL DIVERGENCE.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
STILL HV VFR CIGS ACRS THE TERMINALS ATTM. RESTRICTIONS COMING FM
VSBYS. THAT SHUD CHG AS RA OVERSPREADS TERMINALS BY DARK. HV CONDS
DROPPING TO IFR AFTR MIDNIGHT WHEN RA MIXES WITH PL AND THEN SNOW.
ALL TERMINALS WL HV JUST SNW BEFORE THE START OF THE MRNG PUSH
TMRW. THE LOWEST CONDS WL OCCUR DURING THE MIDDAY OF THE DAY WHEN
THE SNOW WL BE HEAVIEST.
CONDS WL BE IMPRVG MID-LT AFTN. VFR PSBL BY THU EVNG...AND LKLY BY
THU NGT.
EXPECT VFR CONDITIONS FRIDAY AS WINDS CALM AND CEILINGS RISE. VFR
CONDITIONS EXPECTED THROUGH THE REST OF THE WEEKEND.
&&
.MARINE...
ASIDE FM TPLM2...ALL WNDS AOB 10 KT ATTM. STILL HV SLY FLOW. THE
TRANSITION TO NNWLY FLOW WL OCCUR THIS EVNG AS CDFNT CROSSES
WATERS. WNDS WL INCREASE THEREAFTR...W/ SCA CONDS FOR THE LATTER
PART OF THE NGT INTO THU NGT.
SCA LIKELY EXTENDS INTO FRIDAY BEFORE HIGH PRESSURE BUILDS OVERHEAD.
DO NOT ANTICIPATE MARINE CONCERNS THROUGH THE REMAINDER OF THE
WEEKEND.
&&
.HYDROLOGY...
RAIN IS ONGOING ACROSS THE NORTHERN HALF OF THE FORECAST AREA...AND
WILL SPREAD SOUTHWARD THIS EVENING. PRIOR TO THE CHANGEOVER TO
WINTRY PRECIPITATION...ADDITIONAL RAIN WILL BE BETWEEN 1/4 AND 1
INCH. WITH NO DIRECT SUNSHINE...SNOWMELT HAS BEEN SLOW BUT STEADY.
THE ONLY STREAM REACTIONS THROUGH MID AFTERNOON HAVE BEEN IN THE
NORTH BRANCH POTOMAC...NORTH FORK SOUTH BRANCH POTOMAC...AND WILLS
CREEK BASINS. THE NORTH BRANCH POTOMAC AT KITZMILLER HAS RISEN ABOVE
ACTION STAGE AND WILL BE MONITORED FOR POSSIBLE FLOODING ALL NIGHT.
OTHER STREAMS IN THOSE BASINS ARE SHOWING SOME ICE EFFECTS AND HAVE
RISEN QUITE A BIT...BUT ARE STILL WELL BELOW BANKFULL.
POOR DRAINAGE FLOODING AND PONDING ARE LIKELY WHERE NORMAL DRAINAGE
PATTERNS ARE DISTURBED BY SNOWPACK AND/OR ICE. HOWEVER...LOCALIZED
MINOR OUT-OF-BANK FLOODING OF STREAMS CANNOT BE RULED OUT...
ESPECIALLY IN NRN MD AND THE HIGHLANDS.&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM EST
THURSDAY FOR DCZ001.
MD...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR MDZ003-501-502.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM EST
THURSDAY FOR MDZ004>006-011-503>508.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM EST
THURSDAY FOR MDZ013-014-016-018.
WINTER STORM WARNING FROM 3 AM TO 10 PM EST THURSDAY FOR
MDZ017.
VA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR VAZ028-503-504.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM EST
THURSDAY FOR VAZ025>027-029>031-040-501-505>508.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM EST
THURSDAY FOR VAZ038-039-050>055-502.
WINTER STORM WARNING FROM 3 AM TO 10 PM EST THURSDAY FOR
VAZ036-037-056-057.
WV...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR WVZ050>052-055-501>506.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM EST
THURSDAY FOR WVZ053.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM THURSDAY TO 6 AM EST FRIDAY FOR
ANZ530>543.
&&
SYNOPSIS...HTS
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...MSE
AVIATION...HTS/MSE
MARINE...HTS/MSE
HYDROLOGY...JEHazardous weather outlook, Mar 4, 1:47 PM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
147 PM EST WED MAR 4 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-051000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
147 PM EST WED MAR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT FOR THE ENTIRE
OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WINTER STORM WARNINGS REMAIN IN EFFECT THROUGH THURSDAY
EVENING.
WIND CHILL ADVISORIES ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY
REPORTS OF SNOW OR ICE TO THE NATIONAL WEATHER SERVICE.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-051000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
147 PM EST WED MAR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAVY RAIN THROUGH THIS EVENING WOULD COMBINE WITH SNOWMELT TO
CAUSE A THREAT FOR LOCALIZED FLOODING.
A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT FOR THE ENTIRE
OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIND CHILL ADVISORIES ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY
REPORTS OF SNOW OR ICE TO THE NATIONAL WEATHER SERVICE.
HTS
Winter Weather, Central and Eastern Allegany
- When
- March 4, 6:00 PM EST to March 5, 4:00 PM EST
- Where
- Central and Eastern Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Storm total snow around 3.0 inches was reported around the county.
Winter Weather, Extreme Western Allegany
- When
- March 4, 6:00 PM EST to March 5, 4:00 PM EST
- Where
- Extreme Western Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Storm total snow around 3.0 inches was reported around the county.
Winter Storm, Carroll
- When
- March 5, 4:00 AM EST to 6:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Storm total snow between 7.0 and 12.0 inches was reported around the county.
Winter Storm, Frederick
- When
- March 5, 4:00 AM EST to 6:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
Storm total snow between 8.0 and 10.0 inches was reported around the county.
Winter Storm, Washington
- When
- March 5, 4:00 AM EST to 4:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.604, -77.814 (the zone’s center; the record gives no point)
Storm total snow between 9.0 and 12.0 inches was reported around the county.
Winter Storm, Northern Baltimore
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Storm total snow between 7.0 and 9.0 inches was reported around the county.
Winter Storm, Southern Baltimore
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Southern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Storm total snow between 7.0 and 9.0 inches was reported around the county.
Winter Storm, Northwest Harford
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Northwest Harford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.536, -76.299 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 9.0 inches was reported around the county.
Winter Storm, Southeast Harford
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Southeast Harford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.536, -76.299 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 9.0 inches was reported around the county.
Winter Storm, Northwest Howard
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Northwest Howard forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.251, -76.931 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 10.0 inches was reported around the county.
Winter Storm, Central and Southeast Howard
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Central and Southeast Howard forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.251, -76.931 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 10.0 inches was reported around the county.
Winter Storm, Northwest Montgomery
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Northwest Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 10.0 inches was reported around the county.
Winter Storm, Central and Southeast Montgomery
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Central and Southeast Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 10.0 inches was reported around the county.
Winter Storm, Anne Arundel
- When
- March 5, 8:00 AM EST to 6:00 PM EST
- Where
- Anne Arundel forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 7.0 inches was reported around the county.
Winter Storm, Prince Georges
- When
- March 5, 8:00 AM EST to 6:00 PM EST
- Where
- Prince Georges forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 7.0 inches was reported around the county.
Winter Storm, Calvert
- When
- March 5, 10:00 AM EST to 8:00 PM EST
- Where
- Calvert forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.535, -76.531 (the zone’s center; the record gives no point)
Storm total snow between 4.0 and 6.0 inches was reported around the county.
Winter Storm, Charles
- When
- March 5, 10:00 AM EST to 8:00 PM EST
- Where
- Charles forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.474, -77.013 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 6.0 inches was reported around the county.
Winter Storm, St. Mary'S
- When
- March 5, 10:00 AM EST to 8:00 PM EST
- Where
- St. Mary'S forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Storm total snow between 3.0 and 7.0 inches was reported around the county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Texas, March 4 to 5, 20152 deaths · $70,000 · 132 events
- Winter Storm in Kentucky, March 4 to 5, 20152 deaths · 11 injured · 22 events
- Flooding in Ohio, March 4, 20152 deaths · $10,000 · 2 events
- Flooding and Heavy Snow in West Virginia, March 4 to 7, 2015$7.2 million · 94 events
- Flooding and Heavy Snow in Virginia, March 4 to 5, 20151 death · $75,000 · 4 events
- Avalanche in Utah, March 4, 20151 death · 1 event
- Winter Storm and Winter Weather in Arkansas, March 4 to 5, 2015$850,000 · 45 events
- Winter Storm and Flooding in Kentucky, March 4 to 7, 2015$58,000 · 91 events
- Flooding and Heavy Snow in Ohio, March 4 to 7, 2015$460,000 · 23 events
- Flooding in West Virginia, March 4 to 6, 2015$620,000 · 3 events
- Flooding and Heavy Snow in Kentucky, March 4 to 7, 2015$390,000 · 12 events
- Heavy Snow and Winter Weather in Texas, March 4, 20158 injured · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567617, 567618, 567623, 567625, 567634, 567620, 567621, 567626, 567627, 567628, 567629, 567630, 567631, 567619, 567632, 567622, 567624, 567633.